MAUDE Adverse Event Report: ARTHREX INC. CCU, ARTHREX SYNERGYUHD4 MATRIX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

ARTHREX INC. CCU, ARTHREX SYNERGYUHD4 MATRIX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number AR-3200-0020
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 01/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.At this time, it cannot be determined how the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Lot number was not provided so device history record review cannot be performed.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via fda maude letter (mw5077001) that a patient had elective laparoscopic cholecystectomy.After surgery it was noted there was a small break in the skin at the right lower quadrant of the abdomen (2 cm x 2 cm) as well as erythematous.Staff was unable to determine if related to friction of movement of trocar or related to temperature of camera light that was touching skin.Antibiotic ointment was applied and dry sterile dressing.Wound did not heal accordingly.According to patient, the wound did not heal and she then saw a wound care physician and had an excision of chronic non-healing abdominal wound.Diagnosed with full-thickness burn.Follow up information obtained: facility reports the serial number for the light source was (b)(4) (number not located in arthrex system).Lens was reported to be (b)(4).Facility risk manager reports "it was not apparent if this was related to friction of movement of trocar on skin as laparoscopic camera was manipulated during procedure or if it was related to temperature of camera light heating metallic surfaces which touched the skin.Per (surgeon), the patient's (b)(6) and as such her abdominal girth caused contact with portions of trocars and camera." small break in skin was first discovered during completion of the surgery and moving patient to recovery.Patient had a post op visit to surgeon on (b)(6) 2018 and saw wound care physician per self-referral.Per facility wound care physician on (b)(6) 2018 noted - "the patient suffered a thermal injury to the skin of the right lower quadrant during a recent laparoscopic procedure.This is likely a burn from the laparoscopic camera.The area looks to be full-thickness.It is painful." per the or manager no other arthrex devices were used during the procedure.

Brand Name
CCU, ARTHREX SYNERGYUHD4 MATRIX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7600201
Report Number1220246-2018-00234
Device Sequence Number16499539
Product Code GCJ
UDI-Device Identifier00888867216549
UDI-Public00888867216549
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAR-3200-0020
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;